MAUDE Adverse Event Report: ARTHREX, INC. RETROFUSION SCREW, 20 MM; PLATE, FIXATION, BONE

ARTHREX, INC. RETROFUSION SCREW, 20 MM; PLATE, FIXATION, BONE
Catalog Number AR-4157-20
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.Picture provided is not sufficient for cause determination.Without the actual device available for evaluation the cause of the event could not be determined from the information available.The most likely cause(s) of this type of event include improper bone preparation prior to insertion, over-torquing or leveraging the implant during insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Remains in patient and piece discarded.
 
Event or Problem Description
It was reported that the screw broke in half during insertion into the bone.The broken half remains in the patient.The case was completed with k-wire.Procedure was a hammertoe procedure and the site was pre drilled per the rep present in case, the screw was getting tight during the insertion prior to breakage.Patient was reported to have hard bone.X-ray picture was provided to arthrex.

Brand Name
RETROFUSION SCREW, 20 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6614560
Report Number1220246-2017-00186
Device Sequence Number13615480
Product Code HRS
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Catalogue NumberAR-4157-20
Device Lot Number10106198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;